MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH,EP-1,PEDAL STYLE,; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH,EP-1,PEDAL STYLE,; ARTHROSCOPE
Model Number 7205396
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pedals periodically are sticking causing the device to continually run.No case involved.No user injury reported.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
H3,h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the exterior of product and no physical damage was observed.Complaint of sticking right pedal was confirmed.Footswitch failed functional testing using a known good control unit and mdu.The actuator for the right pedal is sticking from corrosion buildup and sticks when depressed.The complaint was confirmed and the root cause has been determined to be corrosion of the right pedal actuator.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found related failures.No containment or corrective actions are recommended at this time.

Brand Name
FOOTSWITCH,EP-1,PEDAL STYLE,
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key8345764
Report Number1643264-2019-00111
Device Sequence Number2287505
Product Code HRX
UDI-Device Identifier03596010251961
UDI-Public03596010251961
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K892062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205396
Device Catalogue Number7205396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer03/18/2019
03/06/2020
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/19/2019
03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1